Thunderstorm Wind, Scott
- When
- April 14, 3:20 AM CST
- Where
- Scott County, 3.49 mi E of Ludlow
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 32.570, -89.660
A number of trees were blown down.
A complex weather setup developed as a potent storm system combined with deep moisture and a old outflow boundary to bring multiple rounds of rain and some severe weather. Heavy rainfall, some amounts over 4 inches, occurred during this event and combined with saturated soils to produce flash flooding.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
A complex weather setup developed as a potent storm system combined with deep moisture and a old outflow boundary to bring multiple rounds of rain and some severe weather. Heavy rainfall, some amounts over 4 inches, occurred during this event and combined with saturated soils to produce flash flooding. As for severe weather, some of the stronger storms produced scattered wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 13, 9:03 PM CST, 6 hours 17 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1003 PM CDT SUN APR 13 2014
.UPDATE...
EVENING AREA RAOB ANALYSES REVEAL PLUME OF VERY RICH GULF MOISTURE
BEGINNING TO SURGE INLAND OVER LA AHEAD OF A STRONG COLD FRONT WITH
SOUTHWEST FLOW ALOFT. HOWEVER...VERY DRY MID LEVEL AIR INDICATED BY
JAN/LIX SOUNDINGS SHOW QUITE A BIT OF MOISTENING STILL NEEDS TO TAKE
PLACE. LATEST HRRR GUIDANCE HAS BEEN INDICATING THAT MOISTURE/
INSTABILITY WILL INCREASE SUFFICIENTLY FOR A CONVECTIVE SYSTEM TO
MOVE ACROSS NORTHERN/WESTERN PORTIONS OF THE ARKLAMISS LATE TONIGHT
AND BRING A POTENTIAL FOR SEVERE WEATHER AND EVENTUALLY FLOODING AS
THE OUTFLOW ASSOCIATED WITH THE SYSTEM STALLS. IT SEEMS TO BE LOCKING
ONTO AN AREA ALONG THE I-20 CORRIDOR FROM NEAR RAYVILLE TO JACKSON
FOR HEAVIEST BAND OF RAINFALL (PERHAPS UP TO AROUND 5 INCHES BY EARLY
MORNING)...WHICH COULD HAPPEN GIVEN VEERING LOW LEVEL WIND PROFILES
AND INCREASINGLY UNIDIRECTIONAL DEEP LAYER FLOW IN EXIT REGION OF
SUBTROPICAL JET STREAM. HAVE NOT MADE ANY SIGNIFICANT ADJUSTMENTS TO
THE FORECAST AND WILL KEEP FLOOD WATCH CONFIGURATION THE SAME FOR
NOW. /EC/
&&
.PREV DISCUSSION... /ISSUED 349 PM CDT SUN APR 13 2014/
.PERIODS OF POTENT STORMS AND HEAVY RAINFALL EXPECTED STARTING LATE
TONIGHT...
SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)...
BUSY FORECAST IN THE SHORT TERM HIGHLIGHTED BY THE POTENTIAL FOR
SEVERE WEATHER AND SOME HEAVY RAINS TONIGHT INTO TUE NIGHT..FOLLOWED
BY THE POTENTIAL FOR A MID APRIL FREEZE ACROSS A GOOD PORTION OF THE
AREA TUE NIGHT. BREEZY CONDITIONS HAVE DEVELOPED ACROSS THE REGION
THIS AFTERNOON AS EXPECTED AND WILL CONTINUE THE WIND ADVISORY FOR
THE DELTA INTO THIS EVENING.
FOR TONIGHT...THE EVENING WILL START OFF RATHER QUIET AS CLOUDS
INCREASE AHEAD OF A DIGGING SYSTEM OVER THE CENTRAL CONUS. A
WEAKENING UPPER LEVEL SPEED MAX AT THE BASE OF THE TROUGH WILL
APPROACH THE ARKLAMISS TONIGHT...CONCURRENT WITH A NORTHWARD SURGING
MOISTURE/INSTABILITY TONGUE. FORCING FOR ASCENT WILL BE SUFFICIENT
FOR SHOWERS AND THUNDERSTORMS TO BEGIN OVERSPREADING THE REGION FROM
THE WEST AND SOUTHWEST AS WE HEAD TOWARD MIDNIGHT...SPREADING EAST
THROUGH THE NIGHT. HI-RES MODELS CONTINUE TO HINT AT POTENTIAL FOR
SOME OF THE ACTIVITY ON THE LEADING EDGE TO BE ON THE STRONGER SIDE.
WHILE LAPSE RATES AREN'T TERRIFIC WHICH SHOULD LIMIT THE LARGE HAIL
POTENTIAL...LOW LEVEL AND DEEP LAYER SHEAR WILL BE STRONG ENOUGH TO
HELP ORGANIZE SOME UPDRAFTS AND YIELD A NOCTURNAL DAMAGING WIND AND
TORNADO RISK. CURRENT AREAS HIGHLIGHTED WITH THE GREATEST RISK IN
THE INHERITED HWO/GRAPHICS LOOK GOOD AND WILL KEEP AS IS. THIS
ACTIVITY LOOKS TO PASS OFF TO THE EAST SHORTLY AFTER SUNRISE.
REST OF THE DAY MONDAY...LIKE WE'VE BEEN HIGHLIGHTING...THERE LOOKS
TO BE A LULL IN THE MORE ROBUST CONVECTION DURING THE MORNING HOURS
TOMORROW ALTHOUGH AT LEAST SCATTERED SHOWER ACTIVITY SHOULD LINGER.
BY EARLY-MID AFTERNOON STOUT HEIGHT FALLS ON THE LEADING EDGE OF THE
APPROACHING TROUGH WILL INVIGORATE CONVECTION ALONG AND JUST AHEAD
OF THE APPROACHING COLD FRONT. WHILE THE BETTER LOW LEVEL SHEAR WILL
HAVE SHUNTED EAST BY THIS TIME...SUFFICIENT LAPSE RATES COMBINED
WITH THE STRONG FORCING WILL CERTAINLY ALLOW A DAMAGING WIND AND
LARGE HAIL RISK TO DEVELOP. AND ALTHOUGH THE TORNADO RISK WILL BE
LOWER THAN TONIGHT...ITS STILL NON-ZERO...ESPECIALLY ACROSS
SOUTHEASTERN AREAS WHERE BETTER INSTABILITY SHOULD BE REALIZED. ONCE
AGAIN...I'M NOT SURE ANY ADJUSTMENTS TO THE AREAL EXTENT OF THESE
HAZARDS WE HAVE HIGHLIGHTED IS NEEDED AND WILL KEEP THINGS AS IS. BY
MID TO LATE EVENING THE MODELS ARE CONSISTENT SHOWING THE COLD FRONT
PASSING EAST OF THE AREA BRINGING THE SEVERE WEATHER RISK TO AN END.
AS FOR THE HEAVY RAINS...THE 12Z NAM AND GFS BOTH SHOW A SWATH OF
1.5-2.5 IN EXTENDING FROM VKS TO CBM WITH LOWER AMOUNTS TO THE NORTH
AND SOUTH OF THIS LINE THROUGH TUE MORNING. 12Z EURO HAS MORE OF A
WIDESPREAD 1.5-2 IN ACROSS THE FA WITH SOME HIGHER AMOUNTS ACROSS
EASTERN MS. LOCAL WRF SHOWS HIGHEST SWATHS OF PRECIP (GREATER THAN 2
IN) ACROSS AREAS GENERALLY ALONG AND SOUTH OF THE NATCHEZ TRACE
THROUGH TOMORROW AFTERNOON. WHILE CONFIDENCE IS NOT OVERLY HIGH ON
JUST WHERE THE HIGHEST RAINFALL TOTALS WILL COME IN...IT DOES LOOK
LIKE THE MOST PROBABLE AREAS WILL BE ALONG AND SOUTH OF THE TRACE
AND HAVE HOISTED A FLASH FLOOD WATCH FOR THESE AREAS STARTING
TONIGHT AND CONTINUING INTO MON NIGHT. WHILE THE LARGER SCALE MODELS
ARE HESITANT SHOWING MUCH MORE THAN 1 TO PERHAPS 2.5
INCHES...CONVECTIVE NATURE OF THE ACTIVITY TONIGHT AND AGAIN
TOMORROW AFTERNOON SHOULD EASILY LEAD TO HIGHER AMOUNTS IN CERTAIN
AREAS. THIS WILL EASILY POSE A FLASH FLOOD RISK IF THESE HEAVIER
SWATHS FALL IN VICINITY OF ALREADY SWOLLEN CREEKS AND RIVERS.
THE RAINS LOOK TO FINALLY PUSH EAST OF THE REGION BY TUE MORNING
WITH DRY AIR FILTERING IN. WE COULD BE LOOKING AT THE NEED FOR A
WIND ADVISORY LATE MON NIGHT INTO TUE MORNING IN WAKE OF THE FRONT
AS A TIGHT PRESSURE GRADIENT DEVELOPS. WE'LL BE KEEPING AN EYE ON
THAT SITUATION.
CHILLY HIGH PRESSURE WILL BE FIRMLY IN PLACE WED MORNING SETTING UP
IDEAL RADIATIONAL COOLING CONDITIONS. OVERNIGHT LOWS WILL DEFINITELY
HAVE A CHANCE TO FALL NEAR OR BELOW FREEZING FOR MANY
AREAS...ESPECIALLY THE FURTHER NORTH YOU GO. A LATE SEASON FREEZE
WARNING MAY VERY WELL BE NEEDED FOR THIS TIME. STAY TUNED. /BK/
LONG TERM...(WEDNESDAY THROUGH SUNDAY)...
CONDITIONS WILL THANKFULLY BE WARMING UP ON WEDNESDAY...ALTHOUGH IT
WILL PROBABLY TAKE UNTIL THURSDAY TO MAKE IT BACK CLOSE TO AVERAGE
FOR THE LATTER HALF OF APRIL. HIGHER CLOUDS WILL INCREASE SOME
DURING THIS TIME FRAME AS UPPER LEVEL TROUGH ENERGY AGAIN DIGS A BIT
BACK TO OUR WEST.
THE OPERATIONAL GFS MODEL AND A FAIR NUMBER OF ITS ENSEMBLE MEMBERS
STILL SEEM TO BE MOST AGGRESSIVE IN RESOLVING THIS NEXT BATCH OF
INCOMING TROUGH ENERGY IN SIZABLE RAIN CHANCES OVER AN EXTENDED
PERIOD FROM LATE THURSDAY THROUGH FRIDAY. CONVERSELY...THE MORE
TRUSTWORTHY LONG RANGE MODEL PERFORMER WHICH IS THE EUROPEAN MODEL
IS NOT IS NOT SO GUNG HO. PART OF THE REASON (BEYOND PAST
PERFORMANCE LOGIC) TO THINK THE EURO HAS THE RIGHT IDEA IS THAT THE
INCOMING TROUGH SEEMS TO BE LOOSELY LINKED TO A GLOBAL EQUATORIAL
OSCILLATION AND TRIGGERING A BULK OF CONVECTION AND MOISTURE
CONVERGENCE WAY TO THE SOUTH OF THE GULF COAST. FOR NOW I CUT BACK
MEX (GFS-BASED) POPS ALTHOUGH STILL KEEP SOME SMALL CHANCES OF RAIN
IN PLAY.
BEYOND THE END OF THE WORK WEEK THE FORECAST LOOKS MORE MUDDLED INTO
NEXT WEEKEND WITH CONFLICTING MODEL SIGNALS. HOWEVER...AT THIS POINT
THERE IS STILL POTENTIAL FOR NEXT WEEKEND TO COME AROUND WITH NO
PROSPECT OF INCLEMENT WEATHER. /BB/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 66 73 42 54 / 100 100 63 4
MERIDIAN 64 78 47 59 / 79 100 82 11
VICKSBURG 66 75 40 56 / 100 100 48 0
HATTIESBURG 66 80 50 60 / 76 100 73 11
NATCHEZ 67 76 37 53 / 100 100 45 3
GREENVILLE 67 68 37 53 / 100 100 43 0
GREENWOOD 67 70 38 54 / 100 100 56 3
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM 1 AM CDT MONDAY THROUGH LATE MONDAY NIGHT
FOR MSZ027>033-035>066-072>074.
LA...FLASH FLOOD WATCH FROM 1 AM CDT MONDAY THROUGH LATE MONDAY NIGHT
FOR LAZ009-015-016-023>026.
AR...NONE.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 523 PM CDT SUN APR 13 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>036- 040>042-047-142230- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS- HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN- 523 PM CDT SUN APR 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND WESTERN MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...TONIGHT THROUGH MONDAY TORNADOES RISK...ELEVATED TIMING...TONIGHT FLOODING RISK...ELEVATED TIMING...MONDAY THUNDERSTORMS WILL MOVE ACROSS THE AREA LATE TONIGHT...ESPECIALLY AFTER MIDNIGHT. THE COMBINATION OF INSTABILITY AND WIND SHEAR WILL SUPPORT SEVERE WEATHER WITH DAMAGING WIND GUSTS OF 60 TO 70 MPH BEING THE PRIMARY RISK ALONG WITH A FEW TORNADOES. QUARTER SIZE HAIL WILL ALSO BE POSSIBLE. ANOTHER ROUND OF STORMS WILL DEVELOP AROUND MIDDAY MONDAY. DAMAGING WIND GUSTS OF 60 TO 70 MPH AND LARGE HAIL TO THE SIZE OF GOLF BALLS WILL BE POSSIBLE MONDAY AFTERNOON. IN ADDITION...HEAVY RAINFALL OF ONE TO THREE INCHES WITH LOCALLY HEAVIER AMOUNTS UP TO FIVE INCHES COULD CAUSE FLOODING MONDAY. LOCATIONS SOUTHEAST OF A BASTROP LOUISIANA TO GREENWOOD MISSISSIPPI LINE HAVE THE GREATEST RISK FOR HEAVY RAIN AND FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY FROST CAPABLE OF DAMAGING TENDER VEGETATION IS EXPECTED FOR LOCATIONS ALONG AND NORTH OF INTERSTATE 20 ON TUESDAY NIGHT. A LIGHT FREEZE IS POSSIBLE FOR 1 TO 2 HOURS IN SPOTS. PATCHY FROST CAPABLE OF MINOR DAMAGE TO TENDER VEGETATION IS EXPECTED FOR LOCATIONS SOUTH OF INTERSTATE 20 ON TUESDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT THROUGH MONDAY. MSZ029>033-038-039-045-046-051-052-057-058-066-142230- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA- KEMPER-NEWTON-LAUDERDALE-JASPER-CLARKE-JONES- 523 PM CDT SUN APR 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY TORNADOES RISK...LIMITED TIMING...TONIGHT THROUGH MONDAY SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...MAINLY MONDAY FLOODING RISK...ELEVATED TIMING...MONDAY THUNDERSTORMS WILL MOVE INTO THE AREA DURING THE EARLY MORNING HOURS MONDAY. THE COMBINATION OF INSTABILITY AND WIND SHEAR WILL SUPPORT SEVERE WEATHER WITH DAMAGING WIND GUSTS OF 60 MPH BEING THE PRIMARY RISK. A FEW TORNADOES WILL ALSO BE POSSIBLE. ANOTHER ROUND OF STORMS WILL DEVELOP AROUND MIDDAY MONDAY AND PERSIST THROUGH THE AFTERNOON. DAMAGING WIND GUSTS OF 60 TO 70 MPH AND LARGE HAIL TO THE SIZE OF GOLF BALLS WILL BE POSSIBLE. A FEW TORNADOES WILL ALSO BE POSSIBLE. IN ADDITION...HEAVY RAINFALL OF ONE TO THREE INCHES WITH LOCALLY HEAVIER AMOUNTS UP TO FIVE INCHES COULD CAUSE FLOODING MONDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE RISK FOR SEVERE WEATHER AND HEAVY RAINFALL WILL CONTINUE INTO EARLY MONDAY EVENING. FROST CAPABLE OF DAMAGING TENDER VEGETATION IS EXPECTED FOR LOCATIONS ALONG AND NORTH OF INTERSTATE 20 ON TUESDAY NIGHT. A LIGHT FREEZE IS POSSIBLE FOR 1 TO 2 HOURS IN SPOTS. PATCHY FROST CAPABLE OF MINOR DAMAGE TO TENDER VEGETATION IS EXPECTED FOR LOCATIONS SOUTH OF INTERSTATE 20 ON TUESDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT THROUGH MONDAY NIGHT. MSZ037-043-044-048>050-053>056-059>065-072>074-142230- ATTALA-MADISON MS-LEAKE-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH- SIMPSON-SMITH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-MARION-LAMAR-FORREST- 523 PM CDT SUN APR 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...TONIGHT THROUGH MONDAY TORNADOES RISK...ELEVATED TIMING...MAINLY TONIGHT FLOODING RISK...ELEVATED TIMING...MONDAY THUNDERSTORMS WILL MOVE INTO THE AREA DURING EARLY MORNING HOURS MONDAY. THE COMBINATION OF INSTABILITY AND WIND SHEAR WILL SUPPORT SEVERE WEATHER WITH DAMAGING WIND GUSTS OF 60 TO 70 MPH BEING THE PRIMARY RISK. A FEW TORNADOES AND QUARTER SIZE HAIL WILL ALSO BE POSSIBLE. ANOTHER ROUND OF STORMS WITH SEVERE WEATHER POTENTIAL WILL DEVELOP MONDAY AFTERNOON. DAMAGING WIND GUSTS OF 60 TO 70 MPH AND LARGE HAIL TO THE SIZE OF GOLF BALLS WILL BE POSSIBLE ALONG WITH A FEW TORNADOES. IN ADDITION...HEAVY RAINFALL OF ONE TO THREE INCHES WITH LOCALLY HEAVIER AMOUNTS UP TO FIVE INCHES COULD CAUSE FLOODING MONDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE RISK FOR SEVERE WEATHER AND HEAVY RAINFALL WILL CONTINUE INTO EARLY MONDAY EVENING. FROST CAPABLE OF DAMAGING TENDER VEGETATION IS EXPECTED FOR LOCATIONS ALONG AND NORTH OF INTERSTATE 20 ON TUESDAY NIGHT. A LIGHT FREEZE IS POSSIBLE FOR 1 TO 2 HOURS IN SPOTS. PATCHY FROST CAPABLE OF MINOR DAMAGE TO TENDER VEGETATION IS EXPECTED FOR LOCATIONS SOUTH OF INTERSTATE 20 ON TUESDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT THROUGH MONDAY NIGHT. EC && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. HIGH...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG ...ADDITIONAL URLS FOR FLOODING ISSUES... LOWER MISSISSIPPI RIVER RFC HOME PAGE... WWW.SRH.NOAA.GOV/LMRFC/ NWS SIGNIFICANT RIVER FLOOD OUTLOOK... WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL... WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML WPC EXCESSIVE RAINFALL DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML WPC DAY 1 THROUGH 7 QPF... WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML WPC QPF DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML NWS JAN OBSERVED PRECIPITATION IMAGES... WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
MSZ029-140855-
WEBSTER MS-
310 AM CDT MON APR 14 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
310 AM CDT MON APR 14 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 MPH WINDS WAS
LOCATED FROM 12 MILES NORTH OF EMBRY TO 15 MILES WEST OF EMBRY AT
310 AM CDT...MOVING EAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN WEBSTER COUNTY SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3374 8904 3364 8904 3363 8902 3356 8902
3356 8908 3353 8909 3353 8918 3352 8927
3346 8938 3346 8950 3373 8950 3373 8920
3375 8919
TIME...MOT...LOC 0810Z 272DEG 39KT 3382 8940 3366 8959
19MSZ043-044-049-050-140935-
SCOTT MS-RANKIN MS-MADISON MS-LEAKE MS-
334 AM CDT MON APR 14 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
334 AM CDT MON APR 14 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 6 MILES WEST OF CARTHAGE TO RIDGELAND AT 334
AM CDT...MOVING EAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHERN LEAKE...SOUTHEASTERN MADISON...NORTHERN RANKIN AND
NORTHERN SCOTT COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3236 8933 3237 9009 3238 9010 3239 9007
3240 9016 3276 8959 3275 8932
TIME...MOT...LOC 0834Z 271DEG 31KT 3272 8960 3244 9010
19MSZ045-140940-
NESHOBA MS-
342 AM CDT MON APR 14 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
342 AM CDT MON APR 14 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 6 MILES NORTHWEST OF PEARL RIVER TO 18 MILES
WEST OF DOWDVILLE AT 342 AM CDT...MOVING EAST SOUTHEAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NESHOBA COUNTY SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3257 8932 3293 8932 3293 8902 3292 8896
3293 8892 3258 8891
TIME...MOT...LOC 0842Z 295DEG 22KT 3283 8930 3264 8959
19MSZ042-140925-
YAZOO MS-
356 AM CDT MON APR 14 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
356 AM CDT MON APR 14 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 10 MILES NORTH OF VAUGHAN TO 3 MILES NORTHEAST
OF TINSLEY AT 356 AM CDT...MOVING EAST AT 55 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN YAZOO COUNTY SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3288 8996 3284 8999 3283 9002 3275 9004
3270 9010 3270 9013 3269 9014 3269 9015
3266 9020 3267 9023 3265 9029 3276 9061
3283 9028 3294 9012
TIME...MOT...LOC 0856Z 292DEG 47KT 3292 8995 3285 9007
3279 9016 3275 9039
19MSZ037-140945-
ATTALA MS-
359 AM CDT MON APR 14 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
359 AM CDT MON APR 14 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 MPH WINDS WAS
LOCATED FROM 8 MILES NORTH OF POSSUMNECK TO 13 MILES WEST OF NEWPORT
AT 359 AM CDT...MOVING EAST AT 45 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN ATTALA COUNTY SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3328 8931 3293 8932 3293 8972 3289 8973
3288 8996 3293 8990 3300 8988 3307 8982
3311 8983 3313 8979 3319 8978 3320 8975
3329 8970
TIME...MOT...LOC 0859Z 282DEG 39KT 3324 8966 3307 8973
3292 8991
19MSZ043-141000-
MADISON MS-
409 AM CDT MON APR 14 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
409 AM CDT MON APR 14 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM CAMERON TO 8 MILES NORTHEAST OF FLORA AT 409
AM CDT...MOVING SOUTH SOUTHEAST AT 45 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN MADISON COUNTY SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3258 8979 3259 8979 3259 8984 3249 8996
3248 9002 3243 9007 3240 9006 3240 9024
3248 9024 3251 9031 3260 9034 3264 9031
3270 9010 3275 9004 3283 9002 3287 8997
3289 8977 3276 8973 3264 8973
TIME...MOT...LOC 0909Z 346DEG 37KT 3282 8986 3263 9024
19The Jackson/Brandon,MS radar (KDGX), 44 km away, was scanning. The volume nearest the first event began at 09:21 UTC.
23 flash flood, 21 thunderstorm wind, 2 strong wind, 1 heavy rain. Local standard time, as filed.
A number of trees were blown down.
A chicken house was damaged and some trees were blown down.
Flash flooding was observed in yards and roads.
Several streets were flooded in town.
Trees were blown down west of Union along Highway 492.
A couple of roads were flooded.
A small equipment shed was destroyed. Trees and power lines were blown down.
Trees were blown down northwest of Collinsville.
Water was reported across 5 Mile Road.
Parts of River Bend Road around Ludlow was under water.
Numerous roads were flooded across northern Scott County.
Parts of Yandell Road was heavily flooded with deep water flowing across the road.
Nine to ten trees were blown down near Bay Springs.
A few trees were blown down along Highway 18.
A road was washed out. Rainfall of 3.5 inches was reported at Tuscola.
A USGS Gage on Hanging Moss Creek reached 16.8 feet at 7 am. Flood stage is 12 feet.
Paxton Road was flooded near Old Highway 27.
Several roads were flooded across Madison county. King Ranch Road near Kingston Subdivision near Canton was closed due to high water over the road. Martin Luther King Blvd in Canton heavily flooded. There was reports of flooding in the Movietown area.
Flooding was reported in the Pinebrook Subdivision.
Horse Shoe Road was flooded.
A house was surrounded by water off MS Highway 16 east of Canton.
Flooding was reported on Nod Road.
Flooding was reported on Whitaker Road.
Flooding was reported on Paradise Road.
Water was flowing across Lottville Road.
Multiple large limbs were broken out of trees.
A boathouse was damaged at Eagle Lake.
A mudslide occurred along MS Highway 3 in the northern portion of the county.
There were reports of trees and power lines blown down in Campbell Swamp.
There were reports of multiple trees and power lines blown down across the county. A tree and power line had fallen on a vehicle on Jeff Davis Road, which had trapped a driver with no injuries.
There were reports of trees blown down on Highway 433 and Highway 3 near Satartia.
Water had covered Highway 3 near the Warren and Yazoo county line and was impassable.
There were reports of trees blown down at Higgins Road and Scotland Road.
Several trees were blown down on the east side of Clinton.
A tree was blown down which had blocked MS Highway 16.
Several trees were blown down along Highway 17 northwest of Pickens.
A traffic light was damaged along Fortificaton Street.
Large trees were blown down on East Ridge and Northside Drives.
A couple of trees were blown down around Canton.
Several trees were blown down along Interstate 55 between Goodman and Pickens.
A structure was flooded at Eagle Lake.
A tree was blown down at Lawrence Road and Taylor Lane.
Emergency managers reported that the evacuation of people out of houses had begun on Cameron Street in Downtown Canton.
Several streets and roads had flooded and barricaded around the city of Jackson.
An estimated 4 inches of rain fell, which caused some minor flooding.
There were reports of a tree blown down across Melrose Avenue, which had caused some power outages.
Gusty winds had blown down a tree on CNS Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2014Every state in 2014This day in weather historyWarnings in Mississippi, April 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 507727, 507728, 507729, 507731, 507732, 507734, 507735, 507736, 507738, 507739, 507741, 507743, 507745, 507746, 507747, 507749, 507751, 507754, 507896, 507897, 507898, 507899, 507900, 507901, 507902, 507903, 507904, 507908, 507912, 507913, 507916, 507919, 507920, 507921, 507922, 507923, 507924, 507925, 507926, 507927, and more.